Ascending runs in dependent uniformly distributed random variables: Application to wireless networks

Nathalie Mitton 1, 2 Katy Paroux 3, 4 Bruno Sericola 4 Sébastien Tixeuil 5
2 POPS - System and Networking for Portable Objects Proved to be Safe
LIFL - Laboratoire d'Informatique Fondamentale de Lille, Inria Lille - Nord Europe, IRCICA
4 DIONYSOS - Dependability Interoperability and perfOrmance aNalYsiS Of networkS
Inria Rennes – Bretagne Atlantique , IRISA-D2 - RÉSEAUX, TÉLÉCOMMUNICATION ET SERVICES
5 NPA - Networks and Performance Analysis
LIP6 - Laboratoire d'Informatique de Paris 6
Abstract : We analyze in this paper the longest increasing contiguous sequence or maximal ascending run of random variables with common uniform distribution but not independent. Their dependence is characterized by the fact that two successive random variables cannot take the same value. Using a Markov chain approach, we study the distribution of the maximal ascending run and we develop an algorithm to compute it. This problem comes from the analysis of several self-organizing protocols designed for large-scale wireless sensor networks, and we show how our results applies to this domain.
Document type :
Journal articles
Complete list of metadatas

Cited literature [2 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00384027
Contributor : Nathalie Mitton <>
Submitted on : Thursday, May 14, 2009 - 10:29:32 AM
Last modification on : Thursday, March 21, 2019 - 2:51:28 PM
Long-term archiving on : Thursday, June 10, 2010 - 11:08:42 PM

File

pub_inria.pdf
Files produced by the author(s)

Identifiers

Citation

Nathalie Mitton, Katy Paroux, Bruno Sericola, Sébastien Tixeuil. Ascending runs in dependent uniformly distributed random variables: Application to wireless networks. Methodology and Computing in Applied Probability, Springer Verlag, 2010, 12 (1), pp.51-62. ⟨10.1007/s11009-008-9088-0⟩. ⟨hal-00384027⟩

Share

Metrics

Record views

853

Files downloads

221